Posted 27 January 2008 - 10:36 PM
My dr suggested that I stop the Zelmac that I've been getting from Mexico for a trial of 1 month because I've had some weird symtpoms since Oct. I have had tons of tests and have seen numerous drs and they cannot find a cause yet. Finally, my primary care dr said that we have to consider the possibility that Zelmac could be the cause, since all of this started suddenly 2 1/2 months after I started buying it from Mexico. A little background, I had been using Zelnorm for 4 yrs and, like you, it was the only thing that has helped. I really feel like it has give me as close to a "normal" life as I'll ever have. When it was taken off the market, I went without it for 3 1/2 months and I was a total basket case. Finally, I decided that the benefits to me far outweighed the risk (since most of the problems were with people who had cardiovascular problems anyway).I've been off it for almost 2 weeks and I have not seen any improvement in my symptoms (which have to do with poor circulation to extremities and parasthesia in arms and legs). I am so tempted to get back on it again, but then I get scared when I read some of the claims and cases against it (albeit driven by some ambulance chaser lawyers). Also, my dr mentioned the unknowns of getting a prescription from another country - i.e. quality control, difference in formulation, etc. How do you all feel? Do you feel like the benefits to you far outweigh the risks, or do you just not consider the risks? I must admit that I did not want to know about them, but after reading, I am fearful. Then again, I am totally desperate without it!!!